Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

How to prevent panic attacks with low blood sugar levels?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I need help 38 yo female, at the age of 18 I was sent via an ambulance to the local hospital for at blood sugar of 32. I was assigned to a IM and have had him for 20 years, I have always had difficulty keeping my sugars up, but in the past year it has gotten out of control. I have to eat at least every hour to keep my sugars levels at around 100, as an example I had ate a full meal, went to the barn to feed the horses and began to feel weak took my sugar and it was 44, I drank 12 oz of OJ and it came up to 109 15 mins later.I have gained more than 40 lbs this year.I have requested to be refereed to an endocrinologist and was refused saying I just need to go on a diet. If I exercise or go more than 2 hours without eating my sugar level falls below 70. My 6 hour overnight fasting BG is anywhere from 80 - 56? So confused and need to know if I should further advocate to see a specialist. I also have panic attacks with the low BG levels, exhausted, fat accumulation around abd. I eat a very healthy diet no trans fat, no gmo, organic, no additives/preservatives. Please help I need to know if I should seek an second opinion. I requested in May of this year for labs to be drawn and was denied and told stop eating so much, because I was concern it was hormonal
Posted Tue, 24 Dec 2013 in Diabetes
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer: Consulting an endocrinologist is must. Detailed Answer: Hello, Thanks for posting your query. Recurrent episodes of hypoglycaemia many times a day is a worrisome symptom and needs a specialist attention. The frequent meals that you have taken to avoid the hypoglycaemic attacks has resulted in the weight gain. It can be due to reactive hypoglcaemia, insulin secreting tumor, pituitary disorder, Addison's disease, reduced liver function, etc. You need to consult an endocrinologist for a detailed evaluation and treatment. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: How to prevent panic attacks with low blood sugar levels? 16 hours later
Thank you so much, I called my PCP and demanded that I be sent to a specialist . I just recieved my appt. which is Dec 17th 8 hours away, but I am so excited to be seen by a specialist and to how this issue corrected. Just this morning my 6 hour fasting was 72, ate a cup of steel cut oats with rasins/pumpkin seeds tested 30 mins after eating 149 then after a half an hour cleaning the horses tested and was 80 and feeling weak. I am very scared as I can't not enjoy life eating a meal every hour.Thank you again. Is there a medication that can slow the production of insulin production? I have also had several miscarriages, could there be a hormone relation? It appears that stress lowers my BG even faster than usual. Have a wonderful day, XXXXXXX
Answered by Dr. Praveen Tayal 7 hours later
Brief Answer: Not due to medications. Detailed Answer: Hello. Thanks for writing again. The increased insulin production is not likely to be due to any medicine intake. This is a hormonal imbalance. Recurrent abortions may not be related to this problem. It is right that stress will decrease the blood glucose levels faster. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor